Hail, Mitchell
- When
- April 2, 12:43 PM CST to 1:03 PM CST
- Where
- Mitchell County, 2 mi SW of Westbrook
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.333, -101.033
Penny to nickel size hail reported by the public.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 2, 11:59 AM CST, 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX...UPDATED 1155 AM CST FRI APR 2 2004 WENT AHEAD AND LOWERED POPS THIS AFTERNOON PER CURRENT OBSERVATIONS... TRENDS AND INCOMING DATA. NOT MUCH ACTIVITY OCCURRING ON RADAR AT THE MOMENT...THE EXCEPTION ARE SOME DEVELOPING THUNDERSTORMS IN THE DAVIS MOUNTAINS AND IMMEDIATE ADJACENT PLAINS AND A STRONG STORM IN NORTHERN TERRELL COUNTY IN THE LOWER TRANS PECOS. EXPECTING AN INCREASE IN DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON IN THE AFOREMENTIONED AREAS AS A SHORTWAVE ROTATES NORTHEASTWARD OUT OF OLD MEXICO INTO EXTREME SOUTHWEST TEXAS. THE STORMS SHOULD THEN TRANSLATE NORTHEASTWARD LATER THIS AFTERNOON AND THIS EVENING THROUGH THE PERMIAN BASIN AND THE EXTREME WESTERN LOW ROLLING PLAINS. WILL CONTINUE TO MENTION SEVERE WORDING IN ZONES AND HAZARDOUS WEATHER OUTLOOK AS A SIGNIFICANT DECREASE IN CLOUDS WILL INCREASE INSTABILITY ALONG WITH INCREASING WIND SHEAR ALONG AND AHEAD OF SHORTWAVE. UPPED HIGH TEMPERATURES THIS AFTERNOON A FEW DEGREES WITH MORE HEATING. UPDATED SFT/PFM HAS BEEN SENT && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. && 12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX...UPDATED 1150 AM CST FRI APR 2 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-022100- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 1150 AM CST (1050 AM MST) FRI APR 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS THE AREA AS A STRONG UPPER LEVEL DISTURBANCE ROTATES NORTHEASTWARD FROM THE BIG BEND REGION INTO NORTH TEXAS TONIGHT. A FEW STORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND EARLY THIS EVENING... MAINLY ACROSS THE CENTRAL AND SOUTHERN PERMIAN BASIN SOUTHWARD TO THE LOWER TRANS PECOS AND BIG BEND REGION...GENERALLY EAST OF A JAL... PECOS...TO PERSIMMON GAP LINE. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 60 MPH...HAIL GREATER THAN THE SIZE OF PENNIES...AND DEADLY CLOUD TO GROUND LIGHTNING. RAINFALL RATES COULD APPROACH OR EXCEED ONE INCH PER HOUR AND PRODUCE LOCALIZED FLOODING OF ARROYOS...DRAWS...AND OTHER AREAS SUSCEPTIBLE TO HIGH WATER THIS AFTERNOON AND THIS EVENING ACROSS WEST TEXAS OR SOUTHEAST NEW MEXICO. THUNDERSTORMS ARE EXPECTED TO DIMINISH IN COVERAGE AND INTENSITY LATER TONIGHT. HOWEVER...GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAINFALL CAN BE EXPECTED FROM THE STRONGEST STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT HTTP://WWW.SRH.NOAA.GOV/MAF.
The Midland/Odessa radar (KMAF), 117 km away, was scanning. The volume nearest the first event began at 18:43 UTC.
2 hail. Local standard time, as filed.
Penny to nickel size hail reported by the public.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392656, 5392657.